Zimbabweans on social media are heartbroken over a video of Dobba Don seemingly relapsing and going insane because of drugs.
Dobba Don’s Journey With Drugs
Dobba Don, real name Brendon Mehlomakhulu, has had a problem with drug abuse, especially crystal meth, a highly addictive stimulant known as mutoriro in street lingo. He said that the fame and public attention he got at an early age drove him to a substance abuse lifestyle.
He also said that he lost sponsors, friends and dignity because of his drug addiction. He also suffered from starvation and mental illness due to his drug problem.
He once posted on Facebook that he needed help and rehabilitation and preferred dying to continue living like that.
He was now recovering from his drug addiction, and last month, he released the song Guchi Dende off Oskid’s Dark Shadow Riddim. The track received critical acclaim. Now it seemed he is relapsing.
Earground published a video which shows that Dobba Don is back to taking drugs, and they are taking a heavy toll on him.
In the video, the Mudendere hitmaker was dancing alone in the streets of Highfields to no music. His pants were dropped way down, and he wore a yellow helmet as he held a box and a t-shirt.
The person shooting the video appealed to arts bodies like the Zimbabwe Music Rights Association and the National Arts Council of Zimbabwe to assist Dobba Don in fighting drugs.
Watch the heartbreaking video.
Zimbabweans Call For Help
Zimbabweans were hurt by Dobba Don, who has relapsed and is abusing drugs.
“Moyo wangu wabatikana. May God remove this dark cloud upon our generation. It’s high time we all Say No to drugs. I pray 45 45 gets help as soon as possible.”
“I just remembered how I used to like his song “Mudendere” until the day a colleague helped me to understand its meaning. It’s sad that now he no longer has an option kumbobuda mudendere macho and get a taste of the sober life.”
“They need to arrest the ones vanouya nawo but sadly, the corrupt don’t get arrested in our country. They are the mbingas but it’s not too late to help him.”